• mom2 mom2
    June 30, 2009
    Injection site reaction to enbrel?
    mom2 mom2
    June 30, 2009

    I am into my second month of injecting enbrel 50mg sure click. The last 4 injections have resulted in injection site reaction consisting of a baseball to softball size red, raised and eventually bruised area. I just gave myself an injection this morning, but I took 50mg of benadryl 1/2 hr before injecting. I am hoping this will help....prior to the last injection, I took 25mg 1/2 hr before and my reaction site was not as large. I am hoping that taking 50mg of the benadryl will help even more....anyone have any other suggestions? It is already helping my psoriasis and joint pain so I would hate to have to stop the enbrel.
    The psoriasis on my legs has cleared significantly...almost able to wear shorts again.
    I alternate upper thighs for
    injection sites. The reaction does begin immediately, usually by the end of the day and gets progressively worse for a few days.  It usually clears up in a week or so.

    I would appreciate any suggestions or shared similar experiences.

    Thanks!

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    June 30, 2009
    Lene  Andersen
    Health Guide
    June 30, 2009

    Injection site reactions are common with the Biologics, but what you're describing is a significant reaction. I would recommend you call your rheumatologist as soon as possible to discuss this reaction and what implications it may have.  You can also call the Enliven program to get their take on it, but definitely call your doctor.


FROM OUR COMMUNITY

  • Lela October 14, 2009
    Lela
    October 14, 2009

    My mother is having the very same problem and her doctor doesnt really have any advice for her.Did you figure out what to do?

    READ MORE
    • mom2
      October 25, 2009
      mom2
      October 25, 2009

      I tried taking benadryl prior to injecting but it didn't really seem to make a difference.  I did have a more significant reaction in one thigh over the other. My doctor said this was entirely normal and was the body just reacting the way it should.  He said that it would stop over time and he was right, I no longer have site reactions after injecting.  I have really had no problems while on enbrel.  I have been ill with a chest cold and had a slight fever so I am on an antibiotic and have been off of the enbrel for 2 weeks. I am starting back this week and am hoping I don't get the H1N1 flu....I work in a school and it has been going around.  I am hoping to get both flu shots this week!

      Tell your mom to hang in there and it should get better.

      READ MORE
  • caroline January 25, 2010
    caroline
    January 25, 2010

    I use enbrel for rhumaroid arthritus and I am to new to using this drug and both my injection sites have reacted with a large welt however mine took nearly 7 days to show any reaction however i believe that the reactions do get better after 2 months or so

    READ MORE
  • Rlake February 24, 2011
    Rlake
    February 24, 2011

    I had a reaction on my right thigh. I switched to my left leg and nothing happened.  But I do have one suggestion.  After giving the injection, massage the site briefly (about three or four seconds) to break up the serum.  My right leg had the a reaction and after massaging the area, it broke up some of the redness and swelling.  I also recommend that you give the injection cold as it seems to have the greatest affect.  My doctor stated that once it gets to room temperature it is like injecting water.  Hope this helps. 

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.